Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I start Meds?
Jul 16, 2006

I have anal fissures that appears to not heal for the last 6 months. My doctor suggested I start meds to improve my immune system to help heal the fissure. Is it too early to start meds? I was diagnosed with HIV 2 years ago. My last t-cell count was 348 and viral load was 1143. The prescription was for Truvada, Norvir and Reyataz, any opinions on these drugs (side effects/etc..). What is a normal viral load/t-count for an individual who has had HIV for only 2 years with no health problems besides HIV? My sincere apology if I asked too many questions. Thank you in advance!

Response from Dr. Henry

Your current regimen is a reasonable once a day choice. Many patients will have some stomach upset with gas and loose stools for a while while the body adjusts. That regimen as a reasonably good safety profile. A small number of patients (< 5%)will develop high levels of bilirubin due to the atazanavir which may necessitate switching off that drug. A small number or persons will have kidney problems with tenofovir in the Truvada (< 1-2%) which would necessitate switching off that medication. Those problems and others are usually picked up during the routine blood tests and clinical evaluation that are done after starting an HIV regimen. Your healing may improve on treatment but that is variable. The range of CD4+ T-cell decrease over time is very broad so it is not possible to state with confidence what is the expected CD4 count after 2 years of HIV infection. KH



Previous
agonising with pain and incertitude
Next
just started my meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement